Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 274, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 5, 2009, 2:27 PM CDT for Walton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2009, 2:27 PM CDT (19:27 UTC)
- Expired
- Aug 5, 2009, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:16 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 5, 8:16 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 916 AM EDT WED AUG 5 2009 .UPDATE...AN OTHERWISE TYPICAL SEABREEZE-DRIVEN CONVECTIVE DAY MAY BECOME A BIT MORE COMPLICATED BY MID TO LATE AFTERNOON. SFC ANALYSIS INDICATES A WEAK SFC TROUGH SITUATED ACROSS CENTRAL GA/AL THIS MORNING. A WEAK UPPER TROUGH REMAINS IN PLACE OVER THE SOUTHEAST WITH A WEAKENING MCS MOVING SOUTH INTO NORTHERN MS/AL. THE LEFTOVER ENERGY FROM THIS MCS IS FORECAST TO CONTINUE SOUTH THROUGH THE DAY AND IMPINGE ON THE NORTHERN FRINGE OF THE FORECAST AREA LATER BY MID TO LATE AFTERNOON. THIS ENERGY COMBINED WITH AN UNSTABLE ATMOSPHERE (3500J/KG...LI -8 FROM 12Z SOUNDING) COULD YIELD AN ISOLATED SEVERE STORM ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. DAMAGING DOWNBURST WINDS EXPECTED TO BE THE PRIMARY THREAT. SPC HAS ISSUED A SLIGHT RISK FOR THE FAR NORTHERN PORTION OF THE FORECAST AREA. WITH THIS IN MIND...HAVE BUMPED THE POPS UP ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. FARTHER SOUTH...CONVECTION SHOULD REMAIN MAINLY SEABREEZE DRIVEN...AT LEAST INITIALLY...WITH GOOD CHANCE POPS FOR THE FLORIDA ZONES. && .AVIATION...PATCHY GROUND FOG RESULTING IN MVFR VIS AT SEVERAL TERMINALS IS LIFTING RAPIDLY WITH DIURNAL HEATING THIS MORNING. FOR THE REMAINDER OF THE DAYLIGHT HOURS WILL BE ANTICIPATING VFR CONDITIONS WITH A SCT-BKN CU FIELD DEVELOPING LATE MORNING INTO THE AFTERNOON. THE PREVAILING VFR CONDITIONS WILL OF COURSE BE AWAY FROM ANY AFTERNOON SHOWERS AND STORMS WHICH MAY BRIEFLY DROP VIS/CIGS DOWN TO IFR/MVFR. A FEW OF THE STORMS LATER THIS AFTERNOON AND EVENING MAY BE ON THE STRONG SIDE...ESPECIALLY UP TOWARD KDHN AND KABY AND WILL HAVE TO WATCH FOR POTENTIAL STRONG/DAMAGING WINDS. STORMS WILL DISSIPATE IN COVERAGE AND STRENGTH AFTER 2-3Z WITH ANOTHER ROUND OF MVFR GROUND FOG DURING THE LATE NIGHT/EARLY MORNING HOURS OF THURSDAY. && .MARINE...OUTSIDE OF ISOLATED TO SCATTERED STORMS...WINDS AND SEAS WILL REMAIN MINIMAL OVER THE MARINE AREAS TODAY. NO CHANGES PLANNED WITH MORNING UPDATE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 94 73 93 70 94 / 50 20 40 20 30 PANAMA CITY 92 77 89 75 91 / 40 20 20 20 20 DOTHAN 95 73 93 73 94 / 50 30 30 20 30 ALBANY 95 73 94 74 95 / 50 30 30 20 30 VALDOSTA 94 73 93 70 94 / 50 20 50 20 30 CROSS CITY 93 73 92 72 91 / 50 20 40 20 30 APALACHICOLA 90 76 91 74 91 / 40 20 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/MROCZKA
Hazardous weather outlook, Aug 5, 4:50 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT WED AUG 5 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EDT WED AUG 5 2009 /450 AM CDT WED AUG 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS THE REGION. SHOWERS AND STORMS WILL BE ONGOING THIS MORNING NEAR THE FLORIDA GULF COAST. THESE STORMS ARE EXPECTED TO SPREAD INLAND LATER TODAY WITH THE SEA BREEZE AND BECOME MOST CONCENTRATED ACROSS THE FLORIDA BIG BEND AND SOUTHERN GEORGIA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL. LATER TONIGHT...THE POTENTIAL EXISTS FOR A COMPLEX OF STRONG STORMS TO MOVE SOUTHWARD OUT OF CENTRAL ALABAMA INTO THE AREA. DUE TO THIS POSSIBILITY...RAIN CHANCES WILL REMAIN ELEVATED ACROSS SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CONTINUED AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON THURSDAY WITH A GENERAL DECREASE IN COVERAGE OF THESE STORMS INTO THE WEEKEND AS A LARGE AREA OF HIGH PRESSURE BUILDS OVER THE SOUTH. AS THIS HIGH PRESSURE MOVES OVER THE SOUTHEAST...THE POTENTIAL FOR SOME VERY HOT AND HUMID DAYS EXISTS...ESPECIALLY BY THE FIRST OF THE WEEK WHEN HIGH TEMPERATURES MAY REACH INTO THE UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Special weather statement, Aug 5, 1:31 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 231 PM EDT WED AUG 5 2009 ALZ065-066-051900- COFFEE-DALE- 131 PM CDT WED AUG 5 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST COFFEE AND SOUTHWEST DALE COUNTIES... * UNTIL 200 PM CDT AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEVEL PLAINS...OR NEAR DALEVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... DALEVILLE BY 140 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Aug 5, 1:54 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 PM EDT WED AUG 5 2009 ALZ066-068-069-052000- DALE-GENEVA-HOUSTON- 154 PM CDT WED AUG 5 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE...NORTHEAST GENEVA AND NORTHWEST HOUSTON COUNTIES... * UNTIL 300 PM CDT AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DALEVILLE...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTH OF PINCKARD BY 220 PM CDT. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Special weather statement, Aug 5, 2:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 309 PM EDT WED AUG 5 2009 FLZ007>009-052015- COASTAL WALTON-HOLMES-INLAND WALTON- 209 PM CDT WED AUG 5 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES AND WALTON COUNTIES... * UNTIL 315 PM CDT AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DE FUNIAK SPRINGS. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Aug 5, 2:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 318 PM EDT WED AUG 5 2009 FLZ017-027-052015- LEON-WAKULLA- 318 PM EDT WED AUG 5 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN LEON AND NORTHERN WAKULLA COUNTIES... * UNTIL 415 PM EDT AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF CRAWFORDVILLE...MOVING SOUTHEAST AT 5 MPH. THE STORM WILL AFFECT EXTREME SOUTHERN LEON COUNTY NEAR THE WAKULLA LINE...BUT PRIMARILY IMPACT WAKULLA COUNTY. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:28 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| Aug 5, 2:45 PM CDT | Areal Flood Warning | TAE | Walton | 60 min |
| Aug 5, 2:49 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 25 min |
| Aug 5, 2:54 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 26 min |
| Aug 5, 3:28 PM CDT | Special Marine Warning | TAE | 73 min | |
| Aug 5, 4:39 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 23 min |
| Aug 5, 5:35 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lowndes | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.